Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 2, 2017, 6:08 AM CST for 4 counties in Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2017, 6:08 AM CST (12:08 UTC)
- Expired
- Jan 2, 2017, 7:00 AM CST
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 6:50 AM CST | TSTM WND DMG | 1 Ene Cushing, TX | NUMEROUS TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 0.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted.
100
WUUS54 KSHV 021208
SVRSHV
TXC005-073-347-401-021300-
/O.NEW.KSHV.SV.W.0002.170102T1208Z-170102T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
608 AM CST MON JAN 2 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southeastern Rusk County in northeastern Texas...
Nacogdoches County in eastern Texas...
Western Angelina County in eastern Texas...
Southeastern Cherokee County in northeastern Texas...
* Until 700 AM CST
* At 607 AM CST, severe thunderstorms were located along a line
extending from 7 miles east of Kennard to near Corrigan, moving
northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lufkin, Nacogdoches, Diboll, Hudson, Huntington, Garrison, Wells,
Melrose, Martinsville, Trawick, Woden, Pollok, Forest, Douglass,
Minden, Burke, Cushing, Appleby, Mount Enterprise and Chireno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3115 9485 3123 9486 3126 9490 3128 9488
3132 9490 3134 9496 3138 9495 3142 9500
3144 9500 3145 9505 3147 9506 3213 9468
3202 9460 3198 9460 3197 9456 3180 9442
3164 9439 3163 9437 3157 9431 3110 9470
TIME...MOT...LOC 1207Z 210DEG 51KT 3134 9506 3107 9485
HAIL...1.00IN
WIND...60MPH
$$
121 follow-up statement
232
WWUS54 KSHV 021256
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
656 AM CST MON JAN 2 2017
TXC005-073-347-401-021306-
/O.EXP.KSHV.SV.W.0002.000000T0000Z-170102T1300Z/
Rusk TX-Nacogdoches TX-Angelina TX-Cherokee TX-
656 AM CST MON JAN 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUSK...
NACOGDOCHES...WESTERN ANGELINA AND SOUTHEASTERN CHEROKEE COUNTIES
WILL EXPIRE AT 700 AM CST...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 200 PM CST for eastern and
northeastern Texas.
LAT...LON 3115 9485 3123 9486 3126 9490 3128 9488
3132 9490 3134 9496 3138 9495 3142 9500
3144 9500 3145 9505 3147 9506 3213 9468
3202 9460 3198 9460 3197 9456 3180 9442
3164 9439 3163 9437 3157 9431 3110 9470
TIME...MOT...LOC 1256Z 210DEG 51KT 3194 9466 3167 9445
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 5:52 AM CST, 16 minutes earlier.
Area forecast discussion, Jan 2, 5:52 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
552 AM CST Mon Jan 2 2017
.AVIATION...
Low cigs/vsbys will continue to affect area terminals through this
afternoon, as tstms increase in coverage ahead of an upper level
disturbance. Gusty winds, possibly in excess of 40 to 50 kts under
stronger storms, will be possible in the vc of any convection.
Tstms will come to an end from w to e by this evening, and
conditions should rapidly improve into the VFR thereafter.
Otherwise, expect ely winds 5-10 kts to become w to swly later
today. /12/
&&
.PREV DISCUSSION... /issued 258 AM CST Mon Jan 2 2017/
DISCUSSION...
Strong convection already developing in an area of strong
isentropic lift just south of our region as well as across
portions of NW LA and into SW AR. VAD Wind Profiler from 88D
indicates that 5kft winds are approaching 40kts from the SSW.
Likely that the activity across SW AR and NW LA is elevated in
nature resulting in a hail threat given that the warm front as of
08z was located near a Tyler...Center...Natchitoches to Natchez
line. As the convection to our south lifts northward along with
the northward moving warm front...will need to monitor the
likelihood of this convection becoming more surface based with
time which would in turn result in a wind and/or isolated tornado
threat.
Otherwise...areas of dense fog continues to be a problem across
much of the Four State Region this morning. Current Dense Fog
Advisory runs through 6 AM this morning and thinking is that as
the warm front moves northward this morning...near or in the
vicinity of the I-20 corridor by 6 AM...the warm sector airmass
should have enough mixing associated with it that fog should mix
out as well. That might not be the case with the dense fog north
of the I-20 corridor across SE OK...the northern third of NE TX
into S AR so will need another update at 12z and will determine
what to do with the present Dense Fog Advisory at that time.
Otherwise...our big weather maker for the day in the form of a
vigorous upper level trough was located across the TX Hill Country
early this morning with developing convection from Junction City
and Stephenville to near Wichita Falls Texas and Lawton Oklahoma.
Short term progs are in good agreement with this upper trough
becoming more negatively tilted as it moves into Central Texas and
into the Middle Red River Valley of NE TX/SE OK and SW AR through
the late morning and early afternoon hours. The warm front by late
morning should be in the vicinity of the AR/LA border and this
will result in a severe weather threat across all but our extreme
northern zones throughout the day today. Large hail and damaging
thunderstorm wind gusts appear the main threat but backing of sfc
winds in the warm sector will also pose a tornado threat and
earlier discussion with the Storm Prediction Center suggests that
a Tornado Watch will become necessary later this morning to the
east of Severe Thunderstorm Watch #001 currently in effect just to
our west. The good news is that this trough is a very quick mover
with the intense convection expected to be east of our eastern
most zones by mid aftn as dry slotting quickly fills in behind the
convection.
Did not make too many significant changes to the extended package
given the serious concern to the short term but the big cool down
will commence late Tuesday and Tuesday Night in the form of a
strong cold front. This front is a little slower in the latest
short term progs compared to this time yesterday given its very
shallow nature initially but kept the post frontal airmass and
extended periods dry through Friday with perhaps some returning
moisture for next weekend resulting in the need for some small
pops. The ECMWF is much colder in the Wed through Fri timeframe
than the GFS and it does try to generate some precipitation late
Thu through Fri in association with a reinforcing shot of colder
air. Seeing that the ECMWF continues to struggle with any sort of
consistency with its precip generation with this second intrusion
of cold air by late week...will leave any winter precipitation
mention out for now.
Thanks for coordination this morning SPC and neighboring offices.
Prelims to follow...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 50 73 44 / 100 10 0 10
MLU 73 52 75 46 / 100 10 0 10
DEQ 67 42 67 35 / 100 10 10 10
TXK 68 48 69 39 / 100 10 0 10
ELD 69 47 71 42 / 100 10 0 10
TYR 73 48 71 38 / 100 10 0 10
GGG 75 48 72 40 / 100 10 0 10
LFK 75 48 75 44 / 100 10 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Dense Fog Advisory until 6 AM CST early this morning for ARZ050-
051-059>061-070>073.
LA...Dense Fog Advisory until 6 AM CST early this morning for
LAZ001>006-010>014-017>022.
OK...Dense Fog Advisory until 6 AM CST early this morning for OKZ077.
TX...Dense Fog Advisory until 6 AM CST early this morning for TXZ097-
112-126-137-138-150-151-153-166-167.
&&
12Hazardous weather outlook, Jan 2, 3:21 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 321 AM CST MON JAN 2 2017 ARZ050-051-059-OKZ077-TXZ096-021800- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER- 321 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... AREAS OF DENSE FOG THIS MORNING WILL GIVE WAY TO WIDESPREAD SHOWERS AND THUNDERSTORMS LATER THIS MORNING BEFORE ENDING ACROSS THE REGION THIS AFTERNOON. WHILE SOME OF THESE STORMS COULD BE STRONG IN NATURE POSING A HAIL AND OR WIND THREAT...THE MORE SIGNIFICANT SEVERE THUNDERSTORM POSSIBILITY TODAY SHOULD STAY TO THE SOUTH OF THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A SIGNIFICANT COOL DOWN WILL COMMENCE LATE IN THE DAY TUESDAY THROUGH TUESDAY NIGHT AND IT WILL REMAIN MUCH COLDER ACROSS THE REGION THROUGH THE REMAINDER OF THE WORK WEEK. AT THIS TIME...IT DOES NOT APPEAR THAT ANY SIGNIFICANT WINTER PRECIPITATION WILL BE POSSIBLE WITH THIS COLDER AIRMASS IN PLACE TOWARDS LATE WEEK BUT THIS POSSIBILITY WILL CONTINUE TO BE MONITORED IN FUTURE FORECASTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED BUT WILL BE NECESSARY FOR COUNTIES FURTHER SOUTH OF THE REGION THIS MORNING. ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112- 124>126-136>138-149>153-165>167-021800- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- 321 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... AREAS OF DENSE FOG EARLY THIS MORNING WILL GIVE WAY TO WIDESPREAD SHOWERS AND THUNDERSTORMS LATE THIS MORNING INTO THE AFTERNOON HOURS BEFORE ENDING LATE IN THE AFTERNOON. SOME OF THESE STORMS WILL BE STRONG TO SEVERE...PRODUCING DAMAGING THUNDERSTORM WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. BRIEF HEAVY DOWNPOURS WILL ALSO ACCOMPANY THE STRONGEST STORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A SIGNIFICANT COOL DOWN WILL COMMENCE LATE IN THE DAY TUESDAY THROUGH TUESDAY NIGHT AND IT WILL REMAIN MUCH COLDER ACROSS THE REGION THROUGH THE REMAINDER OF THE WORK WEEK. AT THIS TIME...IT DOES NOT APPEAR THAT ANY SIGNIFICANT WINTER PRECIPITATION WILL BE POSSIBLE WITH THIS COLDER AIRMASS IN PLACE TOWARDS LATE WEEK BUT THIS POSSIBILITY WILL CONTINUE TO BE MONITORED IN FUTURE FORECASTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED LATER THIS MORNING THROUGH THE AFTERNOON HOURS ACROSS THE REGION BECAUSE OF THE LIKELIHOOD OF SEVERE THUNDERSTORMS. 13
In the hours before
Special weather statement, Jan 2, 2:24 AM CST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
224 AM CST MON JAN 2 2017
LAZ001>003-012-020915-
Bossier LA-Bienville LA-Caddo LA-Webster LA-
224 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...SOUTHEASTERN
CADDO...NORTHWESTERN BIENVILLE AND SOUTHEASTERN BOSSIER PARISHES
UNTIL 315 AM CST...
At 223 AM CST, Doppler radar was tracking a strong thunderstorm 13
miles east of Stonewall, or 16 miles south of Bossier City, moving
northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Minden, Haughton, Sibley, Doyline, Dubberly, Dixie Inn, Heflin,
Curtis, Caspiana, Taylortown, Lake Bistineau South, Elm Grove, Plum
Orchard Landing, Koran, Ninock, Gilark, Noles Landing, Lake Bistineau
North, Mc Dade and Ogden.
LAT...LON 3224 9348 3224 9361 3227 9361 3232 9366
3232 9369 3272 9334 3260 9318 3259 9318
3259 9316 3254 9310
TIME...MOT...LOC 0823Z 221DEG 29KT 3230 9358
12Special weather statement, Jan 2, 3:21 AM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
321 AM CST MON JAN 2 2017
LAZ021-022-021000-
Caldwell LA-La Salle LA-
321 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL AND
NORTHEASTERN LA SALLE PARISHES UNTIL 400 AM CST...
At 321 AM CST, Doppler radar was tracking a strong thunderstorm near
Walters, or 18 miles northwest of Larto, moving north northeast at
40 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Jena, Midway and Nebo.
LAT...LON 3208 9190 3209 9191 3207 9193 3206 9191
3201 9189 3193 9190 3193 9201 3149 9201
3155 9219 3215 9197 3212 9187 3209 9187
TIME...MOT...LOC 0921Z 201DEG 36KT 3159 9207
12Special weather statement, Jan 2, 3:23 AM CST, 2 hours 45 minutes before
Special Weather Statement National Weather Service Shreveport LA 323 AM CST MON JAN 2 2017 LAZ018>020-021015- Winn LA-Natchitoches LA-Grant LA- 323 AM CST MON JAN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRANT...CENTRAL NATCHITOCHES AND SOUTHWESTERN WINN PARISHES UNTIL 415 AM CST... At 322 AM CST, Doppler radar was tracking a strong thunderstorm 10 miles north of Kurthwood, or 18 miles south of Natchitoches, moving north northeast at 40 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Natchitoches, Montgomery, Natchez, Clarence, Goldonna, Calvin, Cloutierville, Melrose, Grand Ecore, Bellwood, St. Maurice, Flora, Clear Lake and Bermuda. LAT...LON 3138 9302 3144 9322 3204 9300 3194 9271 TIME...MOT...LOC 0922Z 201DEG 36KT 3149 9310 12
Special weather statement, Jan 2, 4:00 AM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
400 AM CST MON JAN 2 2017
LAZ014-021-022-021045-
Caldwell LA-La Salle LA-Ouachita LA-
400 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CALDWELL...NORTHEASTERN
LA SALLE AND SOUTHEASTERN OUACHITA PARISHES UNTIL 445 AM CST...
At 359 AM CST, Doppler radar was tracking a strong thunderstorm near
Rosefield, or 9 miles south of Columbia, moving north at 35 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Columbia, Clarks, Grayson and Riverton.
LAT...LON 3207 9193 3201 9189 3193 9193 3193 9200
3188 9201 3192 9216 3247 9204 3245 9194
3240 9200 3228 9203 3227 9199 3223 9201
3221 9199 3219 9201 3220 9197 3217 9198
3216 9190 3214 9190 3212 9187 3209 9187
TIME...MOT...LOC 0959Z 194DEG 31KT 3197 9204
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 6:31 AM CST | Severe Thunderstorm Warning | SHV | Camp, Cherokee, Franklin, Gregg, Morris, Nacogdoches and 6 more | 59 min |
| Jan 2, 6:50 AM CST | Special Weather Statement | SHV | San Augustine | 40 min |
| Jan 2, 7:28 AM CST | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Gregg, Harrison and 7 more | 62 min |
| Jan 2, 7:30 AM CST | Special Weather Statement | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 45 min |
| Jan 2, 7:41 AM CST | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 34 min |
| Jan 2, 8:09 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 51 min |
| Jan 2, 8:29 AM CST | Special Weather Statement | SHV | Angelina, Sabine, San Augustine | 61 min |
| Jan 2, 8:46 AM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 44 min |
| Jan 2, 9:28 AM CST | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.